Coping With Epilepsy Epilepsy Research Program
Free Advertisement
 

Go Back   Epilepsy Forum > Our House > The Foyer



Reply
 
LinkBack Thread Tools
  #1  
Old 09-03-2018, 03:54 PM
New Here
 
Join Date: Sep 2018
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts

Need answers-please help


Growing up I was misdiagnosed with epilepsy and was put on Keppra, which only made my seizures worse and more frequent. Keppra also made me extremely depressed and anxious. While I was on it Iíd only have a seizure every couple months to every six months. I have been off Keppra and any medicine for a year now and for a while I didnít have any seizures. Suddenly within the past two months my seizures started coming back and now are happening with an Aura and every other week at the same time and day like clock work. Also my seizure have been happening so frequently that I feel like they are frying my brain. My memory is getting a lot worse, I canít think of things as quickly. Iíve beem using cod oil which isnít helping either. Someone help me and tell me whatís going on. Oh also my migraines have been getting a lot worse and am having them daily. Is this what I think it is? Please help. I canít work and I canít be alone due to the safety hazard. I am a 20 year old female. I also canít get back into a neurologist for another 6 months. If you have any insight please help.
Reply With Quote
  #2  
Old 09-04-2018, 07:18 AM
Bernard's Avatar
Your Host
Recent Blog: Oh poop
 
Join Date: Mar 2005
Location: Friendswood, TX
Posts: 6,513
Thanks: 768
Thanked 2,284 Times in 815 Posts
Migraines are linked with seizures. Why did you stop the Keppra if you were still having intermittent seizures? I'm guessing that wasn't your doctor's suggestion. Doctors usually want to see patients go 2 years without a seizure (of any kind) before they consider weaning off the meds.

Do you still have your Keppra Rx? Could you start taking it again while you wait for your neurologist appt? (If so, ramp up the dosage slowly).

BTW, you can try taking vitamin B6 supplements while taking Keppra to mitigate the moodiness side effect a little.
__________________
New to CWE? I suggest reading the proactive prescription and epilepsy 101 threads. Also check out this chart of alternative epilepsy treatments and this page on EEG Neurofeedback. More great stuff can be found in the list of the best forum threads.

Would you like to help support this forum?
Reply With Quote
  #3  
Old 09-07-2018, 03:14 PM
Sabbo's Avatar
Esteemed Pillar of the Community
 
Join Date: Feb 2016
Location: Tinley Park, IL
Posts: 657
Thanks: 17
Thanked 98 Times in 87 Posts
You need to see a doctor. Only they can give you the proper Rx. Tell them Keppra's side effects were too much. There are many other anti-epileptic drugs.
Reply With Quote
  #4  
Old 09-07-2018, 04:16 PM
Porkette's Avatar
Venerable Voice of CWE
 
Join Date: Mar 2016
Location: New York
Posts: 1,284
Thanks: 320
Thanked 391 Times in 347 Posts
Hi K3llb3ll,

Welcome to the forum! Just like you I was on Keppra and the drug increased my seizures and made me very moody so I went on vimpat and the seizures dropped like
crazy. I started having seizures when I was 10 yrs. old (almost 56 now). I have both absence, complex partial and aura seizures.
I would often have seizures when hormones are changing each month but I have more seizures in the fall and winter compared to spring and summer because there's less serotonin in the fall and winter My Epileptologist calls them "seasonal seizures" this could be what's happening with you. I also noticed a pattern with my seizures where I was having them around 8 am and I found out it was do to staff and students in the school using their cell phones. I found out I was cell phone sensitive and that means the frequency the cell phones use can trigger seizures for me when I'm around a lot of people using their phone at the same time.
The next time you fell an aura seizure start try to tighten up all the muscles in your body and make your hands into tight fists by doing this you can stop the seizures from happening if you do it fast enough. My neurologist taught me this back in the mid 1970's. Also you may want to start taking vitamin B12 once a day that has also reduced my seizures. I wish you the best of luck and May God Bless You!

Sue
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
looking for answers cupacoffee The Nursery 11 05-09-2011 02:38 AM
New guy looking for answers... Johnnewb The Foyer 3 04-16-2011 10:08 AM
New and Looking for Answers GreenTeaGinger The Foyer 8 03-02-2011 09:48 AM
New and in need of answers Rehl The Foyer 7 01-06-2009 02:04 PM


All times are GMT -5. The time now is 09:12 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 © Measuring Up. ALL rights reserved.